Alert archive / Oregon / Hazardous Seas Warnings in 2011
Hazardous Seas Warning 23, NWS Medford, OR
NWS Medford, OR issued this hazardous seas warning at Apr 24, 2011, 9:15 PM PDT. It took effect at Apr 25, 2011, 4:31 AM PDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 24, 2011, 9:15 PM PDT (04:15 UTC)
- In effect from
- Apr 25, 2011, 4:31 AM PDT
- Expired
- Apr 25, 2011, 2:09 PM PDT
- In force
- 10 hr
- Issued by
- NWS Medford, OR
What forecasters said that day
The local office's own words before this hazardous seas warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this hazardous seas warning went out at Apr 24, 3:41 PM PDT, 5 hours 34 minutes earlier.
Area forecast discussion, Apr 24, 3:41 PM PDT, 5 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
341 PM PDT SUN APR 24 2011
.DISCUSSION...
SHOWERS CONTINUE ACROSS MUCH OF THE AREA...THOUGH SLIGHT HIGH
PRESSURE RIDGING IS LIMITING COVERAGE AND INTENSITY AS IT NOSES IN
FROM THE SOUTHWEST. EXPECT CONDITIONS SIMILAR TO THOSE THAT ARE
CURRENTLY OCCURRING TO LINGER THROUGH THE EVENING.
REGIONAL SATELLITE IMAGERY ALREADY INDICATES THE NEXT STORM
SYSTEM...WITH AN INTERESTING ARM OF CIRRUS EXTENDING FROM THE
COMMA CLOUD SOUTHEASTWARD IN AN ARC ACROSS THE SIERRAS. TONIGHT
THIS SYSTEM WILL RAPIDLY APPROACH...POWERED BY A 150 KNOT JET
STREAM...AND THEN WILL CRASH ASHORE EARLY MONDAY MORNING. PONDERED
A COASTAL WIND WARNING BUT DECIDED TO FORGO IT...AS THE SYSTEM
LOOKS JUST A TAD TOO WEAK. DO EXPECT SOME GUST ALONG THE COAST IN
THE 40 TO 50 MPH WITH HIGHER GUSTS POSSIBLE ON AND NEAR THE
EXPOSED HEADLANDS FOR A BRIEF PERIOD OF TIME ON MONDAY MORNING.
THE FORECAST AREA WILL LIE IN THE LEFT FRONT QUADRANT OF THE
STRONG JET STREAM THROUGH THE DAY TOMORROW...AND THE MODELS
INDICATE 700MB WINDS REACHING 50 TO 70 KNOTS AROUND 18Z. THIS AND
PATTERN RECOGNITION...PLUS COLD MID LEVEL AIR MOVING IN ON MONDAY
AFTERNOON HAVE LED TO THE ISSUANCE OF WIND ADVISORIES AND WARNINGS
ACROSS THE EAST SIDE AND SHASTA VALLEY. PRETTY CERTAIN MOUNT
SHASTA WILL ALSO SEE HURRICANE FORCE WINDS THROUGH THE DAY ABOVE
TREELINE. THE WIND WARNING MAINLY COVERS THE WARNER MOUNTAINS AND
SUMMER LAKE...VALLEY FALLS...AND PAISLEY AREAS...WHILE THE
ADVISORIES COVER KLAMATH FALLS...LAKEVIEW...AND ALTURAS...AMONG
OTHER LOCATIONS.
SNOW LEVELS WILL FALL AS COLDER AIR ARRIVES IN THE MID-
LEVELS...AND EXPECT STRONG OROGRAPHICS ALONG THE OREGON CASCADES
TO LEAD TO 6-12 INCHES OF SNOW ABOVE 5000 FEET. DURING THE LATE
AFTERNOON THROUGH MONDAY NIGHT 2-6 INCHES IS POSSIBLE DOWN TO AS
LOW AS 3500 FEET IN THE CASCADES AND SISKIYOUS. WATER AMOUNTS WILL
BE SUBSTANTIAL...ESPECIALLY IN CURRY COUNTY...AND ALONG AND WEST
OF THE CASCADE CREST. THOSE TRAVELING NEAR CRATE AND DIAMOND LAKE
SHOULD EXPECT WINTER DRIVING CONDITIONS. SISKIYOU SUMMIT IS LIKELY
TO PICK UP AN INCH OR TWO MONDAY EVENING AND NIGHT.
COOL NORTHWEST FLOW IS LIKELY TO PREVAIL THROUGH MID WEEK...BUT IT
IS LIKELY TO BE CLOUDY AND JUST WET ENOUGH TO PREVENT FREEZING
TEMPERATURES IN SENSITIVE AREAS.
A MODEST SYSTEM AFFECTING MAINLY THE WEST SIDE ON THURSDAY NOW
LOOKS TO GIVE WAY TO HIGH PRESSURE FOR SIGNIFICANT WARMING AND
DRYING FOR NEXT WEEKEND. CONFIDENCE HAS RISEN TO MODERATE FOR NEXT
WEEKEND. LUTZ
&&
.AVIATION...
VFR CONDITIONS PREVAIL WITH SLIGHTLY GUSTY WINDS...EXCEPT ALONG
THE CURRY COUNTY COAST WHERE MVFR TO IFR CEILINGS CONTINUE.
CONDITIONS SIMILAR TO THIS AFTERNOON ARE LIKELY TO CONTINUE
TONIGHT BUT WITHOUT MUCH PRECIP...AS WINDS INCREASE ALOFT AND
BECOME SOUTHERLY OVER THE AREA AHEAD OF THE NEXT STRONGER STORM
SYSTEM. CONDITIONS ON MONDAY WILL BE PREDOMINATELY VFR...EXCEPT
ALONG AND NEAR THE COAST RANGE AND WEST OF INTERSTATE FIVE FROM
GRANTS PASS TO ROSEBURG...WHERE MVFR TO IFR WILL OCCUR.
ADDITIONALLY...STRONG UPSLOPE FLOW ALONG THE CASCADES WILL OBSCURE
THE MOUNTAINS NEARLY ALL DAY AND LEAD TO MVFR CONDITIONS WITHIN 20
TO 30 MILE OF THEM TO THE WEST. STRONG WINDS ALOFT ACROSS THE AREA
ARE LIKELY TO YIELD MOUNTAIN WAVE ACTIVITY THROUGH THE DAY. WINDS
AND BUMPY AIR ARE LIKELY TO BE THE MAIN PROBLEMS ON MONDAY.
&&
.CLIMATE...
PRECIPITATION REPORTS IN THE ASHLAND AREA THIS MORNING INDICATE
AMOUNTS BEGINNING YESTERDAY AFTERNOON AND ENDING THIS MORNING OF A
QUARTER OF AN INCH. THE MONTHLY TOTAL THERE IS NOW 3.52 INCHES. A
COCORAHS OBSERVER AND NWS EMPLOYEE NEAR THE GOLF COURSE IN ASHLAND
HAS RECEIVED AN AMOUNT A TAD HIGHER THIS MONTH...WHILE OTHER
SENSORS SUCH AS THE SCIENCE WORKS SOU STATION HAVE HAD NEARLY AN
INCH LESS. FOR THE TREATMENT PLANT...WITH THE VALUE AROUND
3.52...THIS MONTHLY TOTAL IS NOW THE 3RD WETTEST READING ON RECORD
FOR THE MONTH OF APRIL...WITH RECORDS GOING BACK TO THE LATE
1870S. NUMBER ONE IS 4.81 IN 1912 AND NUMBER TWO IS 4.10 IN APRIL
OF 2000. WHAT IS REMARKABLE IS THAT MARCH WAS THE 3RD WETTEST ON
RECORD AT THAT SITE...AS WELL. IT APPEARS THAT MARCH AND APRIL
COMBINED FOR THIS SITE NOW IS THE WETTEST ON RECORD GOING BACK TO
THE LATE 1870S...WITH 7.82...BEATING THE 7.06 61 DAY TOTAL IN
1904. INCIDENTALLY...MARCH AND APRIL OF 2010 COMBINED FOR THE 7TH
WETTEST ON RECORD.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...WIND ADVISORY FROM 8 AM TO 11 PM PDT MONDAY FOR ORZ029-030.
HIGH WIND WARNING FROM 8 AM TO 11 PM PDT MONDAY FOR ORZ031.
WINTER WEATHER ADVISORY FROM 5 AM MONDAY TO 5 AM PDT TUESDAY
ABOVE 5000 FEET FOR ORZ027-028.
CA...WIND ADVISORY FROM 8 AM TO 11 PM PDT MONDAY FOR CAZ084-085.
WIND ADVISORY FROM 5 AM TO 11 AM PDT MONDAY FOR CAZ081.
PZ...SMALL CRAFT ADVISORY FOR WINDS FROM 11 PM THIS EVENING TO 2 PM
PDT MONDAY FOR PZZ350-356-370-376.
HAZARDOUS SEAS WATCH FROM MONDAY EVENING THROUGH TUESDAY
AFTERNOON FOR PZZ350-356-370-376.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 5 AM MONDAY TO 11
PM PDT TUESDAY FOR PZZ350-356-370-376.
LUTZ/RH/MOTTHazardous weather outlook, Apr 24, 4:24 PM PDT, 4 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 424 PM PDT SUN APR 24 2011 CAZ085-ORZ030-031-260100- MODOC COUNTY- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- 424 PM PDT SUN APR 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CALIFORNIA AND SOUTH CENTRAL OREGON. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS WILL CONTINUE THROUGH THE AFTERNOON...OTHERWISE NO SIGNIFICANT WEATHER IS EXPECTED DURING THIS PERIOD. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A HIGH WIND WARNING HAS BEEN ISSUED FOR THE WARNER MOUNTAINS AND AREAS FROM WINTER RIDGE AND VALLEY FALLS NORTH AND EAST EFFECTIVE 8 AM PDT MONDAY UNTIL 11 PM PDT MONDAY NIGHT. A WIND ADVISORY HAS ALSO BEEN ISSUED FOR THE REST OF LAKE...MODOC...AND KLAMATH COUNTIES EFFECTIVE 8 AM PDT MONDAY MORNING UNTIL 11 PM PDT MONDAY. PLEASE SEE LATEST WARNING AND ADVISORY MESSAGES FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ081-260100- CENTRAL SISKIYOU COUNTY- 424 PM PDT SUN APR 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO SIGNIFICANT WEATHER IS EXPECTED DURING THIS PERIOD. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A WIND ADVISORY HAS BEEN ISSUED EFFECTIVE FROM 5 AM PDT MONDAY MORNING UNTIL 11 AM PDT MONDAY. PLEASE SEE THE LATEST ADVISORY MESSAGE FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ082-083-ORZ029-260100- SOUTH CENTRAL SISKIYOU COUNTY- NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-KLAMATH BASIN- 424 PM PDT SUN APR 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CALIFORNIA AND SOUTH CENTRAL OREGON. .DAY ONE...THIS AFTERNOON AND TONIGHT NO SIGNIFICANT WEATHER IS EXPECTED DURING THIS PERIOD. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A WIND ADVISORY HAS BEEN ISSUED EFFECTIVE FROM 8 AM PDT MONDAY MORNING UNTIL 11 PM PDT MONDAY NIGHT. PLEASE SEE LATEST ADVISORY MESSAGE FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. OR
The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 9:15 PM PDT | Gale Warning | MFR | 14 hr | |
| Apr 25, 2:09 PM PDT | Small Craft Advisory for Hazardous Seas | MFR | 33 hr |
Nearby
Hazardous Seas Warnings in Oregon, 2011Every hazardous seas warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.